It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Amitriptyline to leave the system.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-28-2008, 08:45 PM   #1
    Xanath283
    Newbie
    (male)
     
    Xanath283's Avatar
     
    Join Date: Jun 2008
    Location: Charlotte, North Carolina
    Posts: 3
    Xanath283 HB User
    Amitriptyline to leave the system.

    Hello, i'm new to the boards and had a question that some people may relate to, some may not, but I am definitely looking to get some useful insight.

    Over the past couple of months, i've been on a low dosage of Amitriptyline (25mg) for nerve pain in my upper left chest area and left arm, while taking the 25mg, the pain was going down and I was able to sleep at night, however, it did not give me full-day coverage. I went to my doctor and he put me on 50mg of the Amitriptyline which provided great pain relief with slightly heavier side effects, which didnt seem so bad at first, but then I began to get an increased/pounding heartbeat thats been going on for at least a month now, I spoke to my neurologist about it and he suggested I stop taking the medicine and begin taking Tramadol instead, its been about 4 days now sinc i've been off of the Amitriptyline and I am still getting the racing/pounding heart rate and was wondering how long it would take the medicine to fully leave my system if I have been taking it for around 2-3 months and if it should make the odd heart rate and pounding go away.

    Any help/suggestions/insight on this would be fantastic as I am not going back to see my neurologist for at least a week, thank you for taking the time to read this and I hope I can get some help soon.

     
    Sponsors Lightbulb
       
    Old 06-28-2008, 09:52 PM   #2
    Fabrashamx
    Senior Veteran
    (female)
     
    Fabrashamx's Avatar
     
    Join Date: Apr 2005
    Location: Gresham, Oregon
    Posts: 1,341
    Fabrashamx HB User
    Re: Amitriptyline to leave the system.

    Hi Xan,

    I am sorry that I cannot answer your question, But I wanted to say hi and welcome to the pain boards.

    I'm sure someone will be along soon that can answer your questions, I know several of our members have discussed that medication before.

    Your Friend, Fabby

     
    Old 06-28-2008, 11:25 PM   #3
    Xanath283
    Newbie
    (male)
     
    Xanath283's Avatar
     
    Join Date: Jun 2008
    Location: Charlotte, North Carolina
    Posts: 3
    Xanath283 HB User
    Re: Amitriptyline to leave the system.

    Thank you very much for the welcome. =]

     
    Old 06-29-2008, 01:53 PM   #4
    ms_west
    Senior Veteran
    (female)
     
    ms_west's Avatar
     
    Join Date: Dec 2006
    Location: western us
    Posts: 7,265
    ms_west HB User
    Re: Amitriptyline to leave the system.

    Hi and welcome. That must be very scary! I am sorry that I can't help you personally but you might try calling your local pharmacist and I am sure he can answer your question. They are very well trained in medication. I would think this would be a question many of us can't answer since we are all a patient just like you.

     
    Old 06-29-2008, 02:14 PM   #5
    Round1
    Inactive
    (female)
     
    Join Date: May 2007
    Location: Ireland
    Posts: 716
    Round1 HB User
    Re: Amitriptyline to leave the system.

    I am sorry for not been able to help you. I have started taking Amitriptyline about April I think, and all I know is it takes awhile to build up in the system as they say it will take a few weeks to notice the difference, with regards to the system I am sorry I cant help......... I would think may be a few days,,,,,, but I dont know that is only a guess. Ring your gp and ask... I am sorry that you are feeling this way. I noticed a change in the way I was feeling yesterday with a different brand, so changed back to the noraml one today and feel fine.... so has the different brand left my system since I dont have the feeling I had yesterday. (I posted yesterday about this)
    Round1

     
    Old 06-30-2008, 10:50 AM   #6
    AlanVA
    Member
    (male)
     
    AlanVA's Avatar
     
    Join Date: Aug 2007
    Location: USA
    Posts: 50
    AlanVA HB User
    Re: Amitriptyline to leave the system.

    Xanath283,

    I did the same - started at 25mg amitrip and then on to 50mg and actually found some decent relief during the days (although some mornings were a bit rough to get started on the 50's). My primary doc was unsure of the med and wanted me to taper off of it (thought there might be a complication with the diabetes and high blood pressure meds along with a weight gain) so she said to go down to 25mg for a few days and then half pill every other day for a few days and then quit.

    Being not so bright, I did it on a faster schedule and went down to 25mg for a couple of days and then stopped. If I remember right, had some big problems sleeping for a couple of days and probably heart racing issues (but then, I always run high - inappropriate sinus tachycardia - heart beats faster than normal for no reason they can figure out) but things leveled off after a couple of days if I remember right (that was about a year ago).

    So - at four days I'd think you would be over the rough patch or at least back on the way down. Don't know if any of your other meds would cause your heart rate issues. Did you taper down or quit at once? If you quit all at once, that might have caused you a few more issues than I had.

    A.

     
    Old 06-30-2008, 04:52 PM   #7
    Xanath283
    Newbie
    (male)
     
    Xanath283's Avatar
     
    Join Date: Jun 2008
    Location: Charlotte, North Carolina
    Posts: 3
    Xanath283 HB User
    Re: Amitriptyline to leave the system.

    Quote:
    Originally Posted by AlanVA View Post
    Xanath283,

    I did the same - started at 25mg amitrip and then on to 50mg and actually found some decent relief during the days (although some mornings were a bit rough to get started on the 50's). My primary doc was unsure of the med and wanted me to taper off of it (thought there might be a complication with the diabetes and high blood pressure meds along with a weight gain) so she said to go down to 25mg for a few days and then half pill every other day for a few days and then quit.

    Being not so bright, I did it on a faster schedule and went down to 25mg for a couple of days and then stopped. If I remember right, had some big problems sleeping for a couple of days and probably heart racing issues (but then, I always run high - inappropriate sinus tachycardia - heart beats faster than normal for no reason they can figure out) but things leveled off after a couple of days if I remember right (that was about a year ago).

    So - at four days I'd think you would be over the rough patch or at least back on the way down. Don't know if any of your other meds would cause your heart rate issues. Did you taper down or quit at once? If you quit all at once, that might have caused you a few more issues than I had.

    A.
    I pretty much stopped cold turkey, which was last monday, so its been a week now, however, I was having the rapid heartbeat while I was already on the medicine, not after I stopped.. but it has continued to do the same thing even until now after 6-7 days of not taking it at all.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Update & Amitriptyline Dizzyrascal Inner Ear Disorders 1 11-11-2008 08:48 AM
    Amitriptyline tabs 25mg - oxycontin 10 mg Round1 Pain Management 16 04-23-2008 02:39 PM
    amitriptyline advice dizzysally Inner Ear Disorders 18 01-27-2008 08:49 AM
    amitriptyline withdrawals lesley10uk Depression 0 12-21-2007 02:03 AM
    Amitriptyline dizzy_dave Inner Ear Disorders 14 09-18-2006 01:00 AM
    amitriptyline ceetee7 Pain Management 4 03-01-2006 07:48 AM
    Waking headache after taking Atenolol and Amitriptyline lllblessedlll Headaches & Migraines 0 12-13-2005 09:31 AM
    Accidentally took Amitriptyline!! monkey422 Open to All Other Health Topics 1 07-20-2005 10:12 AM
    amitriptyline reaction KateInAustralia Reflex Sympathetic Dystrophy (RSD) (CRPS) 6 08-29-2004 02:47 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:25 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!